Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Goodland, KS

April 28, 20119 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 28, 2011, 4:28 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 4:28 PM CDT (21:28 UTC)
In effect from
Apr 29, 2011, 12:00 PM CDT
Expired
Apr 29, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2868 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS83 KGLD 282128
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT THU APR 28 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY AFTERNOON...

.SOUTHWEST WINDS...WITH GUSTS NEAR 40 MPH...AND LOW RELATIVE
HUMIDITY VALUES AHEAD OF AN APPROACHING COLD FRONT WILL CREATE
HAZARDOUS FIRE CONDITIONS FOR AREAS ALONG AND SOUTH OF INTERSTATE
70.

COZ254-KSZ027-028-041-042-291200-
/O.NEW.KGLD.FW.W.0019.110429T1800Z-110430T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
328 PM MDT THU APR 28 2011 /428 PM CDT THU APR 28 2011/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM
MDT /9 PM CDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 027...028...041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM MDT
/9 PM CDT/ FRIDAY. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER 
  ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
  DEVELOP BY LATE MORNING.

* HUMIDITY...WILL FALL TO 10 TO 15 PERCENT BY THE EARLY AFTERNOON
  HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ253-KSZ013>016-029-291200-
/O.NEW.KGLD.FW.A.0011.110429T1800Z-110430T0200Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-GOVE-
328 PM MDT THU APR 28 2011 /428 PM CDT THU APR 28 2011/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 013...014...015...016...029 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE 
  WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... 
  FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 029 GOVE. 

* WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
  DEVELOP DURING THE LATE MORNING.

* HUMIDITY...WILL FALL TO 15 TO 25 PERCENT BY THE LATE MORNING HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
3 follow-up statements
528 
WWUS83 KGLD 291118
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
518 AM MDT FRI APR 29 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.WARM AND DRY CONDITIONS AND GUSTY SOUTHWEST WINDS AHEAD OF AN
APPROACHING COLD FRONT...ALONG WITH AVAILABLE FINE FUELS ALL POINT
TOWARDS CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF
INTERSTATE 70 FROM LATE MORNING THROUGH EARLY EVENING.

COZ254-KSZ027-028-041-042-300000-
/O.EXT.KGLD.FW.W.0019.110429T1700Z-110430T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
518 AM MDT FRI APR 29 2011 /618 AM CDT FRI APR 29 2011/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND
254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER 
  ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  DEVELOP BY LATE MORNING.

* HUMIDITY...WILL FALL TO 15 PERCENT OR LESS BY LATE MORNING AND
  REMAIN THERE THROUGH THE EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ253-KSZ013>016-029-300000-
/O.EXT.KGLD.FW.A.0011.110429T1700Z-110430T0200Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-GOVE-
518 AM MDT FRI APR 29 2011 /618 AM CDT FRI APR 29 2011/

...FIRE WEATHER WATCH NOW IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING THROUGH THIS EVENING FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...029 AND
253...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE 
  WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... 
  FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 029 GOVE. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  DEVELOP BY LATE MORNING.

* HUMIDITY...WILL FALL TO 20 PERCENT OR LESS BY MID DAY AND REMAIN
  THERE THROUGH THE LATE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
692 
WWUS83 KGLD 291640
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI APR 29 2011

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE 
DAY...

.VERY WARM AND DRY CONDITIONS AND WITH GUSTY SOUTHWEST WINDS
AHEAD OF AN APPROACHING COLD FRONT WILL BE SUFFICIENT IN PRODUCING
RED FLAG WARNING CRITERIA SOUTH OF INTERSTATE 70 THROUGH THE
REMAINDER OF THE DAY. A STRONG COLD FRONT AIDED BY NORTH WINDS
POSSIBLY GUSTING AS HIGH AS 50 MPH FOR A FEW HOURS WILL MOVE INTO
THE WARNING AREA VERY LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS PROVIDING AN INCREASE IN RELATIVE HUMIDITY. 

COZ253-KSZ013>016-029-300100-
/O.UPG.KGLD.FW.A.0011.110429T1700Z-110430T0200Z/
/O.EXA.KGLD.FW.W.0019.110429T1700Z-110430T0200Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-GOVE-
1040 AM MDT FRI APR 29 2011 /1140 AM CDT FRI APR 29 2011/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
013...014...015...016...029 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  CONTINUE THROUGH THE DAY. A STRONG COLD FRONT WILL MOVE INTO THE
  WARNING AREA VERY LATE IN THE DAY AND CONTINUE THROUGH THE EARLY
  EVENING. NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS
  POSSIBLY REACHING 50 MPH ARE POSSIBLE FOR A FEW HOURS
  IMMEDIATELY BEHIND THE FRONT. 

* HUMIDITY...RELATIVE HUMIDITY OF 10 TO 15 PERCENT WILL PERSIST
  THROUGH MUCH OF THE DAY. BY VERY LATE IN THE DAY AND INTO THE
  EVENING HUMIDITY WILL INCREASE BEHIND A STRONG COLD FRONT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. IT
  SHOULD ALSO BE NOTED THAT ANY FIRES THAT DEVELOP WILL ABRUPTLY
  SHIFT IN DIRECTION AS THE COLD FRONT MOVES THROUGH. OUTDOOR
  BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ254-KSZ027-028-041-042-300100-
/O.CON.KGLD.FW.W.0019.110429T1700Z-110430T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
1040 AM MDT FRI APR 29 2011 /1140 AM CDT FRI APR 29 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 027...028...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER 
  ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  CONTINUE THROUGH THE DAY. A STRONG COLD FRONT WILL MOVE INTO THE
  WARNING AREA VERY LATE IN THE DAY AND CONTINUE THROUGH THE EARLY
  EVENING. NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS
  POSSIBLY REACHING 50 MPH ARE POSSIBLE FOR A FEW HOURS
  IMMEDIATELY BEHIND THE FRONT. 

* HUMIDITY...RELATIVE HUMIDITY OF 10 TO 15 PERCENT WILL PERSIST
  THROUGH MUCH OF THE DAY. BY VERY LATE IN THE DAY AND INTO THE
  EVENING HUMIDITY WILL INCREASE BEHIND A STRONG COLD FRONT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. IT
  SHOULD ALSO BE NOTED THAT ANY FIRES THAT DEVELOP WILL ABRUPTLY SHIFT
  IN DIRECTION AS THE COLD FRONT MOVES THROUGH. OUTDOOR BURNING IS
  NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
200 
WWUS83 KGLD 292152
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT FRI APR 29 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS
EVENING...

.VERY WARM AND DRY CONDITIONS AND GUSTY SOUTHWEST WINDS AHEAD OF
AN APPROACHING COLD FRONT WILL BE SUFFICIENT IN PRODUCING RED FLAG
WARNING CRITERIA SOUTH OF INTERSTATE 70 THROUGH THE REMAINDER OF
THE DAY. A STRONG COLD FRONT AIDED BY NORTH WINDS POSSIBLY GUSTING
AS HIGH AS 50 MPH FOR A FEW HOURS WILL MOVE INTO THE WARNING AREA
VERY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS PROVIDING AN
INCREASE IN RELATIVE HUMIDITY.

COZ253-254-KSZ013>016-027>029-041-042-300200-
/O.CON.KGLD.FW.W.0019.000000T0000Z-110430T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
352 PM MDT FRI APR 29 2011 /452 PM CDT FRI APR 29 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 027...028...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER 
  ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  CONTINUE TO SHIFT TO THE NORTH OR NORTHWEST THROUGH EARLY THIS
  EVENING AS A STRONG COLD FRONT MOVES THE WARNING AREA. NORTH TO
  NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS POSSIBLY REACHING 50
  MPH ARE POSSIBLE FOR A FEW HOURS IMMEDIATELY BEHIND THE FRONT.

* HUMIDITY...RELATIVE HUMIDITY OF 10 TO 15 PERCENT WILL PERSIST 
  THROUGH MUCH OF THE DAY. BY VERY LATE IN THE DAY AND INTO THE 
  EVENING HUMIDITY WILL INCREASE BEHIND A STRONG COLD FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  IT SHOULD ALSO BE NOTED THAT ANY FIRES THAT DEVELOP WILL 
  ABRUPTLY SHIFT IN DIRECTION AS THE COLD FRONT MOVES THROUGH. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:15 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 28, 12:15 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1115 AM MDT THU APR 28 2011

.DISCUSSION...
326 AM MDT THU APR 28 2011

FORECAST FOCUS IS ON THE SHORT TERM AS WARM TEMPERATURES AND GUSTY
SOUTH WINDS ARE EXPECTED ON FRIDAY AHEAD OF A COLD FRONT THAT
MOVES THROUGH THE CENTRAL HIGH PLAINS REGION LATE
FRIDAY...PRODUCES SCATTERED THUNDERSTORMS FRIDAY NIGHT...WITH
GUSTY NORTH WINDS ON FRIDAY NIGHT AND SATURDAY.

MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH FRIDAY WITH THE
UPPER AIR PATTERNS DIVERGING SOMEWHAT THROUGH THE WEEKEND. THE
NAM DEVELOPS A DEEPER SECONDARY LOW CENTER OVER THE IN THE
VICINITY OF THE 4-CORNERS REGION SATURDAY NIGHT WHILE THE GFS DOES
NOT DEVELOP A SECONDARY LOW CENTER BUT DEPICTS A BROADER OPEN WAVE
WITH SIMILAR TIMING AS THE NAM. THIS RESULTS IN LITTLE DIFFERENCE
IN THE SHORT TERM FOR THE CENTRAL HIGH PLAINS. HAVE TENDED MORE
TOWARDS THE DRYER NAM IN THE SHORT TERM.

THE UPPER RIDGE OF HIGHER PRESSURE MOVES OVER THE REGION TODAY
WITH THE NEAR SURFACE FLOW TURNING SOUTH LATE IN THE DAY AS
SURFACE HIGH PRESSURE MOVES FROM THE CENTRAL ROCKIES TO THE GULF
STATES. A SURFACE LOW MOVES THROUGH THE REGION ON FRIDAY WITH A
COLD FRONT EXPECTED LATE IN THE DAY AHEAD OF THE APPROACHING MAIN
UPPER TROUGH DEEPENING OVER THE NORTH CENTRAL UNITED STATES AND
EXTENDING INTO THE 4-CORNERS REGION. SOUTH TO SOUTHWEST WINDS
WILL INCREASE AHEAD OF THE LOW. WITH GUSTY WINDS...LOW RH VALUES
AND WARM TEMPERATURES ON FRIDAY...THE FIRE DANGER WILL INCREASE.
CONSIDERED A FIRE WEATHER HIGHLIGHT FOR FRIDAY...BUT WITH THE
RECENT RAINS AND A GREEN-UP THAT IS PROGRESSING...WILL HOLD OFF ON
ANY FIRE WEATHER HIGHLIGHTS.

WINDS WILL TURN NORTHWEST BEHIND THE FRONT ON FRIDAY NIGHT AND
INCREASE TO NEAR WIND ADVISORY CRITERIA IMMEDIATELY BEHIND THE
FRONT...DECREASING SOMEWHAT DURING THE DAY BUT REMAINING GUSTY. AM
CONCERNED THAT WITH SCATTERED THUNDERSTORMS EXPECTED LATE FRIDAY
AFTERNOON AND FRIDAY NIGHT WILL BRING STRONGER WINDS DOWN TO THE
SURFACE...REQUIRING EITHER A WIND ADVISORY OR CONVECTIVE WARNINGS
DUE MAINLY TO HIGH WINDS. TEMPERATURES BEHIND THE FRONT MAY ALSO
BE COLD ENOUGH TO PRODUCE A LITTLE SNOW MIXED WITH RAIN EARLY
SATURDAY MORNING. SHOWERS ARE EXPECTED TO CONTINUE THROUGH
SATURDAY AND SATURDAY NIGHT. THERE IS THE POSSIBILITY OF SHOWERS
CONTINUING INTO SUNDAY IF THE PATTERN DOES NOT DEEPEN AS MUCH ON
THE TAIL END OF THE UPPER TROUGH. HAVE DECIDED TO KEEP THE DRY
CONDITIONS INTACT BEGINNING ON SUNDAY AND CONTINUING INTO NEXT
WEEK AS A SHORT WAVE RIDGE MOVES OVER THE REGION AND HIGH TEMPERATURES
BEGIN TO WARM INTO THE 70S AGAIN.

LOCKHART
&&

.AVIATION...
1115 AM MDT THU APR 28 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD.
WINDS THIS AFTERNOON WILL DECREASE AND BACK TO THE SOUTHWEST AS AN
UPPER LEVEL RIDGE APPROACHES THE REGION AND A WEAK LEE TROUGH
DEVELOPS IN EASTERN COLORADO. SOUTHWESTERLY WINDS ARE EXPECTED TO
BEGIN GUSTING TOMORROW AS A COLD FRONT APPROACHES THE TERMINALS.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Apr 28, 11:32 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MDT THU APR 28 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1032 AM MDT THU APR 28 2011 /1132 AM CDT THU APR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS THE POTENTIAL FOR FIRE WEATHER CONDITIONS DURING THE DAY
ON FRIDAY...WITH GUSTY SOUTHWEST WINDS AND RELATIVE HUMIDITY
VALUES NEARING FIFTEEN PERCENT. THERE IS A CHANCE OF
THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CJS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:28 PM CDTFire Weather WatchGLDGove, Graham, Sheridan, Sherman, Thomas19 hr

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.